Duke Mathematical Journal

Companion forms over totally real fields, II

Toby Gee

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove a companion forms theorem for mod l Hilbert modular forms. This work generalises results of Gross [Gr] and Coleman and Voloch [CV] for modular forms over Q and gives a new proof of their results in many cases. The methods used are completely different to previous work in this area and rely on modularity lifting theorems and the general theory of deformations of Galois representations

Article information

Duke Math. J. Volume 136, Number 2 (2007), 275-284.

First available in Project Euclid: 21 December 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F33: Congruences for modular and $p$-adic modular forms [See also 14G20, 22E50]


Gee, Toby. Companion forms over totally real fields, II. Duke Math. J. 136 (2007), no. 2, 275--284. doi:10.1215/S0012-7094-07-13622-6. https://projecteuclid.org/euclid.dmj/1166711370

Export citation


  • C. Breuil, Groupes $p$-divisibles, groupes finis et modules filtrés, Ann. of Math. (2) 152 (2000), 489--549.
  • R. F. Coleman and J. F. Voloch, Companion forms and Kodaira-Spencer theory, Invent. Math. 110 (1992), 263--281.
  • B. Conrad, F. Diamond, and R. Taylor, Modularity of certain potentially Barsotti-Tate Galois representations, J. Amer. Math. Soc. 12 (1999), 521--567.
  • F. Diamond, ``An extension of Wiles' results'' in Modular Forms and Fermat's Last Theorem (Boston, 1995), Springer, New York, 1997, 475--489.
  • K. Fujiwara, Level optimization in the totally real case, preprint.
  • T. Gee, Companion forms over totally real fields, preprint.
  • B. H. Gross, A tameness criterion for Galois representations associated to modular forms (mod $p$), Duke Math. J. 61 (1990), 445--517.
  • H. Hida, On $p$-adic Hecke algebras for $\rm GL\sb 2$ over totally real fields, Ann. of Math. (2) 128 (1988), 295--384.
  • F. Jarvis, Mazur's principle for totally real fields of odd degree, Compositio Math. 116 (1999), 39--79.
  • —, Correspondences on Shimura curves and Mazur's principle above $p$, Pacific J. Math. 213 (2004), 267--280.
  • C. Khare and J.-P. Wintenberger, Serre's modularity conjecture: The odd conductor case, I, preprint, 2006.
  • M. Kisin, Moduli of finite flat group schemes, and modularity, preprint, 2004.
  • B. Perrin-Riou, ``Représentations $p$-adiques ordinaires'' in Périodes $p$-adiques (Bures-sur-Yvette, France, 1988), Astérisque 223, Soc. Math. France, Montrouge, 1994, 185--220.
  • A. Rajaei, On the levels of mod $l$ Hilbert modular forms, J. Reine Angew. Math. 537 (2001), 33--65.
  • R. Ramakrishna, Lifting Galois representations, Invent. Math. 138 (1999), 537--562.
  • —, Deforming Galois representations and the conjectures of Serre and Fontaine-Mazur, Ann. of Math. (2) 156 (2002), 115--154.
  • C. M. Skinner and A. J. Wiles, Base change and a problem of Serre, Duke Math. J. 107 (2001), 15--25.
  • R. Taylor, On icosahedral Artin representations, II, Amer. J. Math. 125 (2003), 549--566.
  • A. Wiles, On ordinary $\lambda$-adic representations associated to modular forms, Invent. Math. 94 (1988), 529--573.